Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 12, 2017, 3:00 PM CDT for Terry County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2017, 3:00 PM CDT (20:00 UTC)
- Expired
- Apr 12, 2017, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Terry County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 2:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WUUS54 KLUB 122000
SVRLUB
TXC445-122030-
/O.NEW.KLUB.SV.W.0028.170412T2000Z-170412T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
300 PM CDT WED APR 12 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Terry County in northwestern Texas...
* Until 330 PM CDT
* At 300 PM CDT, a severe thunderstorm was located near Seagraves
Airport, or 8 miles northeast of Seagraves, moving northeast at 30
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Brownfield and Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10255 3304 10260 3305 10259 3314 10259
3332 10227 3303 10211 3296 10240
TIME...MOT...LOC 2000Z 240DEG 27KT 3305 10250
HAIL...1.00IN
WIND...<50MPH
$$
JGD2 follow-up statements
082
WWUS54 KLUB 122015
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
315 PM CDT WED APR 12 2017
TXC445-122030-
/O.CON.KLUB.SV.W.0028.000000T0000Z-170412T2030Z/
Terry TX-
315 PM CDT WED APR 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR TERRY COUNTY...
At 315 PM CDT, a severe thunderstorm was located 9 miles southwest of
Brownfield, moving northeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Brownfield and Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3298 10247 3303 10253 3315 10253 3332 10227
3303 10211 3296 10240
TIME...MOT...LOC 2015Z 240DEG 27KT 3310 10241
HAIL...1.00IN
WIND...<50MPH
$$
JGD176
WWUS54 KLUB 122027
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
327 PM CDT WED APR 12 2017
TXC445-122036-
/O.EXP.KLUB.SV.W.0028.000000T0000Z-170412T2030Z/
Terry TX-
327 PM CDT WED APR 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR TERRY COUNTY WILL EXPIRE AT
330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Texas.
LAT...LON 3298 10247 3303 10253 3315 10253 3332 10227
3303 10211 3296 10240
TIME...MOT...LOC 2026Z 240DEG 27KT 3314 10233
$$
JGDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:20 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 12, 2:20 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 220 PM CDT Wed Apr 12 2017 .SHORT TERM... Upper level disturbance triggering convection across ERN NM and the western part of our CWFA is slowly moving eastward. In terms of strength, this is not a particularly impressive system. However, other factors such as respectable PWAT, slow movement, and prospects for multiple rounds of precipitation cause concern for heavy rainfall and flooding potential. Mean flow is largely parallel to the surface based activity which, particularly as the day/evening progresses, may lead to cell training concerns. As such, as previously mentioned in an update, have elected to go with an areal flood watch. At this point, the plurality of data suggest that the risk of heavy rain may be lowest in our southeast. That said, we will continue to evaluate the trends over time and the expansion of the watch may be required. In terms of rainfall totals, the general setup, combined with model guidance, suggest that widespread 1-2 inch totals will be possible given the areal coverage and slow motion. However, mesoscale and banding influences could bring about swaths of 3-4 inch and possibly higher totals. This would generally result in low-end flooding though it should be emphasized that just enough water in the right place can greatly increase risk to life and property. At present, the flood watch is in effect until 12Z. Model data suggests that the rain may extend beyond this time though there is a tendency for guidance to hang on to rain. There are some hints in WV imagery that a dry slot in the system could form and that obviously would tend to finish the event sooner than later. .LONG TERM... Chances of convection will persist for the rest of the week into early next week. Solid low level moisture flow will continue through the weekend following the passage of the current upper level system. Warming temperatures from Friday through Sunday will lead to increased instability each afternoon. However, it looks as though there will be some capping to overcome each afternoon especially on Friday. Friday afternoon looks to be the least likely for convection for this weekend given a stronger cap this day. Large scale ascent will be weak but subtle short waves in the flow aloft are difficult for models to resolve this far out. We may have to rely only on low level convergence along the dryline which is typically more difficult to overcome a cap without large scale ascent. Easter Sunday still stands the best chance at seeing more widespread convection with a front moving close to the area but there continues to be high uncertainty regarding the position of the front. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for TXZ021>037-039>043. && 26/01
Hazardous weather outlook, Apr 12, 2:14 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 214 PM CDT Wed Apr 12 2017 TXZ021>044-131915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 214 PM CDT Wed Apr 12 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible this afternoon mainly across the southern South Plains. Hail to the size of golf balls and wind gusts to 60 mph will be the primary threat. A severe thunderstorm watch is in effect until 9pm this evening. Slow-moving showers and thunderstorms will continue to expand in coverage this afternoon and especially overnight. This will bring about an increased risk of areal flooding. A flood watch is in effect through Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The likelihood of hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding and heavy rainfall amounts.
In the hours before
Local storm report, Apr 12, 2:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
217 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 10 W DENVER CITY 32.97N 103.00W
04/12/2017 E1.00 INCH YOAKUM TX PUBLIC
&&
EVENT NUMBER LUB1700102
JWJLocal storm report, Apr 12, 2:25 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
225 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL W DENVER CITY 32.97N 102.83W
04/12/2017 E1.00 INCH YOAKUM TX POST OFFICE
&&
EVENT NUMBER LUB1700103
JWJLocal storm report, Apr 12, 2:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
238 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 1 NW DENVER CITY 32.98N 102.84W
04/12/2017 E1.75 INCH YOAKUM TX PUBLIC
&&
EVENT NUMBER LUB1700104
JWJLocal storm report, Apr 12, 2:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
248 PM CDT WED APR 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 8 E DENVER CITY 32.97N 102.69W
04/12/2017 E1.75 INCH YOAKUM TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1700105
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:54 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more | 16 hr |
| Apr 12, 2:02 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 28 min |
| Apr 12, 2:33 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 27 min |
| Apr 12, 3:29 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Apr 12, 6:20 PM CDT | Special Weather Statement | LUB | Hockley, Lamb | 25 min |
| Apr 12, 6:45 PM CDT | Special Weather Statement | LUB | Hockley | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.